Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Linking forms and maps of odd prime order


Authors: J. P. Alexander, G. C. Hamrick and J. W. Vick
Journal: Trans. Amer. Math. Soc. 221 (1976), 169-185
MSC: Primary 57E15; Secondary 57D85
MathSciNet review: 0402786
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A differentiable orientation preserving map of odd prime period on a closed oriented differentiable manifold gives rise to two invariants taking values in a Witt group of bilinear forms. One is globally defined in terms of the rational cohomology of the manifold and the other is locally defined in terms of the fixed point set and its normal bundle. We show that these two invariants are, in fact, equal and apply this result to relate the structure of the manifold to that of the fixed point set and the quotient space.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57E15, 57D85

Retrieve articles in all journals with MSC: 57E15, 57D85


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1976-0402786-X
PII: S 0002-9947(1976)0402786-X
Article copyright: © Copyright 1976 American Mathematical Society